Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 12, NWS Elko, NV

September 14, 2015Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Sep 14, 2015, 3:10 AM PDT for Nye County, White Pine County, Nevada. It took effect at Sep 14, 2015, 1:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2015, 3:10 AM PDT (10:10 UTC)
In effect from
Sep 14, 2015, 1:00 PM PDT
Expired
Sep 14, 2015, 8:00 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2015-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2015-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3332 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WWUS75 KLKN 141010
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
310 AM PDT MON SEP 14 2015

...GUSTY WINDS EXPECTED TODAY...

.AS LOW PRESSURE APPROACHES THE STATE...WINDS OUT AHEAD OF THE
SYSTEM WILL BECOME GUSTY.

NVZ035-041-150300-
/O.NEW.KLKN.WI.Y.0012.150914T2000Z-150915T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
310 AM PDT MON SEP 14 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING.

* WINDS...SOUTH 15-30 MPH GUSTING TO 5O MPH.

* TIMING...WINDS WILL INCREASE SHORTLY AFTER NOON TODAY AND
  SUBSIDE AROUND SUNSET.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK 

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAYS 50 AND
  PARTS OF HIGHWAY 93 IN CENTRAL NEVADA WILL BE THE MOST AFFECTED
  BY CROSSWINDS...ESPECIALLY OVER MOUNTAIN PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
2 follow-up statements
877 
WWUS75 KLKN 142111
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
211 PM PDT MON SEP 14 2015

...GUSTY WINDS EXPECTED THIS AFTERNOON...

.AS LOW PRESSURE APPROACHES THE STATE...WINDS OUT AHEAD OF THE
SYSTEM WILL BECOME GUSTY.

NVZ035-041-150300-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-150915T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
211 PM PDT MON SEP 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

* WINDS...SOUTH 15-30 MPH GUSTING TO 5O MPH.

* TIMING...WINDS WILL INCREASE SHORTLY AFTER NOON TODAY AND 
  SUBSIDE AROUND SUNSET.

* LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... 
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK

* IMPACTS...HIGH PROFILE VEHICLES TRAVELING ALONG HIGHWAYS 50 
  ANDPARTS OF HIGHWAY 93 IN CENTRAL NEVADA WILL BE THE MOST 
  AFFECTED BY CROSSWINDS...ESPECIALLY OVER MOUNTAIN PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
218 
WWUS75 KLKN 150236
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
736 PM PDT MON SEP 14 2015


NVZ035-041-150345-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-150915T0300Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
736 PM PDT MON SEP 14 2015

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING.


$$

RLC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 14, 2:45 AM PDT, 25 minutes earlier.

Area forecast discussion, Sep 14, 2:45 AM PDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT MON SEP 14 2015

.SYNOPSIS...A COOL WET STORM SYSTEM WILL BRING SHOWERS AND
THUNDERSTORMS TO THE GREAT BASIN REGION FOR THE NEXT SEVERAL DAYS.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. RADAR IS SHOWING A WEAK LINE
OF SHOWERS DEVELOPING FROM GABBS NORTHWARD TO HUMBOLDT COUNTY. THE
SHORT TERM MODELS DID NOT SEEM TO PICK UP ON THIS LINE...PROBABLY
A MISCUE IN POSITION AND MOVEMENT OF AN ALMOST IMPERCEPTIBLE
SHORTWAVE MOVING THROUGH THIS MORNING. THAT BEING SAID...THE
MODELS ARE GENERALLY DOING WELL WITH THE PROPOSED PATTERN CHANGE.
A COUPLE STRONG SHORTWAVES WILL MOVE THROUGH THE LKN CWFA TODAY
THROUGH TOMORROW BRINGING UNSETTLED WEATHER. MODELS SEEM TO FOCUS
THE BEST CHANCES FOR RAIN 50 MILES EAST AND WEST OF A LINE
STRETCHING FROM GABBS THROUGH THE RUBY MOUNTAINS AND INTO
NORTHEAST ELKO COUNTY. THIS IS A FAVORABLE AREA FOR STORMS WITH
THE JET STRUCTURE ANTICIPATED OVER THE CWFA.

TODAY THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
ALL OF NORTHERN AND CENTRAL NEVADA. AS THE MEAN TROUGH APPROACHES
THE CALIFORNIA COAST...THE NOSE OF A SOUTHERN BRANCH JET CORE WILL
MOVE OVER EAST CENTRAL NEVADA THIS AFTERNOON. WINDS WILL GET
PRETTY GUSTY WITH A FAVORABLE SOUTHWEST DIRECTION FOR TERRAIN
ENHANCED FLOW...THUS ISSUED A WIND ADVISORY FOR NORTHEAST NYE AND
WHITE PINE COUNTIES. GUSTS WILL EXCEED 45 MPH IN A LESSER PORTION
OF NORTHWEST NYE COUNTY SO WILL LEAVE THAT ZONE OUT. PRECIPITATION
CHANCES WILL BE INCREASED ALONG AND...50 MILES EAST AND WEST OF A
LINE BETWEEN GABBS AND WELLS NEVADA.

TUESDAY. THE MEAN SHORTWAVE TROUGH IS PROJECTED TO MOVE THROUGH
NORTHERN CALIFORNIA. ANOTHER H7 SHORT WAVE LOBE WILL PASS OVER
THE GREAT BASIN AND THE JET STRUCTURE ASSOCIATED WITH THIS
PARTICULAR TROUGH WILL BE COMPLICATED. PRECIPITATION
CHANCES WILL BE INCREASED ALONG AND 50 MILES EAST OF A LINE
BETWEEN GABBS AND WELLS NEVADA.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS IN GOOD
AGREEMENT THROUGH THE PERIOD WITH ONLY MINOR DIFFERENCES.

TUESDAY NIGHT THROUGH WEDNESDAY...A SHORTWAVE AND COLD FRONT WILL
MOVE ACROSS THE GREAT BASIN BRINGING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS. PW'S WILL BE NEAR .75" OR SLIGHTLY HIGHER IN SPOTS
WHICH IS ABOVE NORMAL FOR MID SEPTEMBER. SOME VALLEY AREAS MAY GET
UP TO A QUARTER INCH OF RAIN WITH HIGHER AMOUNTS IN THE MOUNTAINS.
SNOW LEVELS WILL DROP TO 7,500 TO 9,000 FEET ACROSS NORTHERN NEVADA.
SOME OF THE HIGH TERRAIN MAY GET AN INCH OR TWO OF SNOW.
TEMPERATURES WILL ALSO FEEL MORE FALL-LIKE AS HIGHS WILL BE IN THE
60S IN MOST VALLEYS. WINDS WILL BE A BIT GUSTY BUT NOT EXPECTING
WIND ADVISORIES.

THURSDAY...A WEAK SHORTWAVE WILL SKIRT NORTHERN NEVADA WITH SOME
CLOUD COVER AND A FEW SHOWERS MAINLY OVER NORTHERN ELKO COUNTY AND
THE HIGHER TERRAIN OF NORTHERN NEVADA. TEMPERATURES WILL WARM A FEW
DEGREES BUT WILL CONTINUE TO BE 5-10 DEGREES BELOW NORMAL.

FRIDAY THROUGH SUNDAY...DRY WEATHER WILL RETURN TO THE AREA WITH A
WEAK TROUGHING ACROSS THE WEST. A FEW HIGH CLOUDS WILL BE THE ONLY
SENSIBLE WEATHER. TEMPERATURES WILL CONTINUE TO WARM AS HEIGHTS RISE
AND WILL BE ABOVE NORMAL BY THE WEEKEND.

&&

.AVIATION...CLOUDS WILL INCREASE BUT WILL STAY VFR DURING THE DAY
WITH -SHRA AND TS POSSIBLE AT ALL TAF SITES WITH CHANCES AT 30 TO 40
PERCENT. GUSTY WINDS S-SW TODAY ESPECIALLY AT KELY AND KTPH WHERE
GUSTS TO 30 TO 35 KNOTS A GOOD BET.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND
THUNDERSTORMS TO ALL FIRE ZONES TODAY THROUGH TUESDAY. WETTING
RAINS ARE POSSIBLE.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/90/90/92

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 1:01 PM PDTSpecial Weather StatementLKNEureka59 min
Sep 14, 1:08 PM PDTSpecial Weather StatementLKN52 min
Sep 14, 1:46 PM PDTAreal Flood AdvisoryLKNEureka, Lander3 hr
Sep 14, 2:30 PM PDTSpecial Weather StatementLKNElko60 min
Sep 14, 3:32 PM PDTSpecial Weather StatementLKNElko43 min
Sep 14, 3:33 PM PDTSpecial Weather StatementLKNLander57 min
Sep 14, 3:37 PM PDTAreal Flood AdvisoryLKNLander, Nye3 hr

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.